Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 63, NWS Jackson, MS

August 1, 2008Hinds County, Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 1, 2008, 9:40 AM CDT for Hinds County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2008, 9:40 AM CDT (14:40 UTC)
Expired
Aug 1, 2008, 11:45 AM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Hinds County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 43 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2138 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 011440
FFWJAN
MSC049-011645-
/O.NEW.KJAN.FF.W.0063.080801T1440Z-080801T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
940 AM CDT FRI AUG 1 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF CLINTON...

* UNTIL 1145 AM CDT

* AT 936 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
FLASH FLOODING FROM A COMPLEX OF THUNDERSTORMS FROM BROWNSVILLE TO 
LYNCHBURG IN THE WARNED AREA...MOVING SOUTH AT 15 MPH.

RAINFALL RATES UP TO TWO INCHES PER HOUR ARE LIKELY THROUGH 1030 AM 
AS THESE STORMS PASS THROUGH MAINLY THE WEST HALF OF HINDS COUNTY. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3217 9025 3216 9071 3249 9057 3255 9045
      3249 9045 3249 9037

$$

40
2 follow-up statements
000 
WGUS74 KJAN 011541
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1041 AM CDT FRI AUG 1 2008

MSC049-011645-
/O.CON.KJAN.FF.W.0063.000000T0000Z-080801T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HINDS MS-
1041 AM CDT FRI AUG 1 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR 
WESTERN HINDS COUNTY...

AT 1034 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST CONTINUED TO 
INDICATE HEAVY RAINS PRODUCING FLASH FLOODING.  THIS HEAVIEST RAINS 
WERE LOCATED NEAR EDWARDS...MOVING SOUTH AT 12 MPH.

RADAR ESTIMATIONS OF 2 TO 3 INCHES OF RAIN ARE INDICATED ALONG THE 
BIG BLACK RIVER GENERALLY WEST OF A BROWNSVILLE TO UTICA LINE SINCE 
8 AM CDT. THE RAINS SHOULD BE DIMINISHING FROM THE NORTH BY 11 AM.  

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3249 9057 3252 9049 3248 9045 3217 9051
      3216 9071

$$

40
000 
WGUS74 KJAN 011648
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1148 AM CDT FRI AUG 1 2008

MSC049-011657-
/O.EXP.KJAN.FF.W.0063.000000T0000Z-080801T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HINDS MS-
1148 AM CDT FRI AUG 1 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR WESTERN HINDS COUNTY...

AT 1145 AM...RADAR SHOWED STEADY LIGHT RAINS AND OCCASIONAL 
LIGHTNING CONTINUED OVER MUCH OF HINDS COUNTY...MOVING SOUTH 
AT 15 MPH. THE RAINS SHOULD GRADUALLY DIMINISH THROUGH 1 PM
AND NO ADDITIONAL HEAVY RAIN IS EXPECTED.

LAT...LON 3249 9057 3252 9049 3248 9045 3217 9051
      3216 9071

$$

40

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 4:30 AM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, Aug 1, 4:30 AM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 AM CDT FRI AUG 1 2008

.SHORT TERM...DEEP MOISTURE PERSISTS ACROSS THE REGION WITH
PRECIPITABLE WATER VALUES WELL ABOVE 2 INCHES AT MANY LOCATIONS.
WILL SEE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP AGAIN TODAY BY
EARLY AFTERNOON. A WEAK MID LEVEL TROUGH WILL SERVE AS A FOCUS FOR
TRIGGERING CONVECTION AS IT DROPS SLOWLY SWD ACROSS THE
ARKLAMISS...MOVING INTO NRN MS THIS MORNING AND DROPPING INTO SRN
ZONES LATE IN THE AFTERNOON. OUTFLOW BOUNDARIES FROM CONVECTION
YESTERDAY AND OVERNIGHT WILL ALSO HELP FOCUS CONVECTIVE DEVELOPMENT
DURING THE HEAT OF THE DAY. ALTHOUGH SOMEWHAT WARM AT MID LEVELS THE
AIR MASS WILL REMAIN UNSTABLE ENOUGH TO SUPPORT POCKETS OF STRONG
CONVECTION GIVEN SUFFICIENT FORCING. WILL MENTION POSSIBILITY OF A
FEW STRONG TO SEVERE STORMS FOR THE AREA THIS AFTERNOON AND EARLY
EVENING.

WILL SEE CONTINUED LOCAL FORCING SATURDAY. UPPER RIDGING STARTS TO
SET UP TOMORROW BUT WILL BE CENTERED FAR ENOUGH WEST TO ALLOW THE
WRN EDGES OF A WEAK SHORTWAVE TO DROP INTO THE AREA. WILL ALSO SEE
AN INCREASE IN NLY FLOW BETWEEN THE RIDGE TO THE WEST AND TROUGHING
TO THE EAST...RESULTING IN A INCREASE IN MID LEVEL FLOW AND MEAN
SHEAR. THE AIR MASS WILL REMAIN UNSTABLE...EVEN MORE SO WITH
INCREASING LOW LEVEL TEMPS. THE MAIN QUESTION FOR SATURDAY REGARDING
PRECIP WILL BE WHETHER THE EFFECTS OF DEVELOPING RIDGING ALOFT WILL
BE STRONG ENOUGH TO COUNTERACT THE AFOREMENTIONED FORCING AND
DESTABILIZING AIR MASS. AT THIS TIME I VOTE NO AND HAVE TRENDED
WETTER...FOLLOWING THE AVERAGE ENSEMBLE POPS OVER THE DRY NUMBERS
THAT MOS IS FORECASTING. POPS WILL BE LOWER FOR SATURDAY BUT ANY
CONVECTION THAT CAN GET GOING WILL BE HEALTHY AND POTENTIALLY
SEVERE.

TEMPERATURES WILL BE WARMER FOR SATURDAY AS RIDGING GETS GOING BUT
MOS LOOKS TOO QUICK TO PAINT WIDESPREAD 100 DEGREES ACROSS NW AND
NCENTRAL ZONES. WILL FOLLOW THE SLIGHTLY MORE MODEST AVG ENSEMBLE
WITH MID AND UPPER 90S MOST LOCATIONS AND LIMITING 100 DEGREE VALUES
TO THE DELTA. THIS WILL RESULT IN POSSIBLE HEAT INDEX VALUES FROM
104 TO 109 DEGREES ACROSS MUCH OF THE FORECAST AREA SATURDAY
AFTERNOON. WILL NOT ISSUE A HEAT ADVISORY FOR THIS SINCE LOWS SHOULD
SETTLE INTO THE LOWER AND MID 70S IN THE OVERNIGHT HOURS. /03/

.LONG TERM...(SUNDAY THROUGH NEXT FRIDAY)...MODELS ARE GENERALLY
COMING INTO BETTER AGREEMENT THIS MORNING WITH THE EXTENDED PORTION
OF THE FORECAST. LOOKING FOR A HOT RIDGE OF HIGH PRESSURE TO BUILD
EAST AND CENTER ITSELF ROUGHLY OVER THE TENNESSEE VALLEY SUNDAY
THROUGH TUESDAY. THIS RIDGE SHOULD GRADUALLY BREAK DOWN WEDNESDAY
AND THURSDAY AS AN UPPER LEVEL TROUGH AND ASSOCIATED FRONTAL
BOUNDARY TRY TO SAG DOWN FROM THE NORTH. MODELS ARE STARTING TO SHOW
BETTER CONSENSUS THAT THE LATTER WILL ACTUALLY HAPPEN IN THE
VICINITY OF THIS TIME FRAME (AFTER CONSISTENTLY PUSHING THIS
EVOLUTION BACK IN TIME FOR A HANDFUL OF DAYS). THE COMBO OF THIS
TROUGH AND FRONT COULD EVENTUALLY BRING A RETURN TO WIDESPREAD
SHOWER AND THUNDERSTORM CHANCES BY NEXT FRIDAY...ALTHOUGH THERE IS
CONSIDERABLE UNCERTAINTY THAT FAR OUT IN TIME.

SO THERE IS SOLID EVIDENCE NOW THAT THE REGION WILL HAVE STARTED
ANOTHER HOT STRETCH BY SUNDAY...WHICH SHOULD LAST THROUGH AT LEAST
WEDNESDAY (ALTHOUGH THE HEAT WILL BE TEMPERED A BIT BY THAT TIME).
THERE SHOULD BE AN EASTERLY WAVE (MAINLY UPPER LEVEL) THAT UNDERCUTS
THE RIDGE CENTER TO OUR NORTH FROM LATE SUNDAY THROUGH TUESDAY. FOR
A FEW VARIOUS REASONS THIS WILL HELP KEEP SOUTHERN ZONES A LITTLE
COOLER...BUT THERE WILL PLENTY OF HUMIDITY TO BOOST HEAT INDEX
VALUES ABOVE 100 DEGREES AT TIMES. SUBTLE ATMOSPHERIC LIFT AND UPPER
LEVEL DIVERGENCE ASSOCIATED WITH THIS WAVE SHOULD HELP INSTIGATE AT
LEAST ISOLATED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON IN THE
SOUTHERN HALF OF ZONES (DESPITE THE SUBSIDENT INFLUENCE OF THE UPPER
RIDGE PARKED NOT TOO FAR AWAY). MEX GUIDANCE WAS GENERALLY TOO LOW
ON POPS SUNDAY AND MONDAY...ALTHOUGH A LITTLE TOO HIGH TUESDAY SINCE
THE MENTIONED FEATURE WILL BE MOVING AWAY BY THAT TIME. THERE IS AT
LEAST SOME POTENTIAL FOR A LOWER LEVEL CIRCULATION TO DEVELOP WITH
THIS FEATURE IN THE NORTHERN GULF AND...IF THIS OCCURS...IT COULD
INCREASE RAIN CHANCES FURTHER SOUTH OF I-20 OVER THIS TIME PERIOD.
SOME STORMS SUNDAY AND MONDAY AFTERNOONS DEFINITELY HAVE THE
POTENTIAL TO BE STRONG GIVEN HOT GROUND TEMPERATURES AND A BIT OF
ATMOSPHERIC LAPSE RATE TO WORK WITH (26 TO 28 VERTICAL TOTALS). WILL
HOLD OFF MENTIONING ANYTHING OF THIS SORT IN THE HWO RIGHT NOW SINCE
THE COVERAGE MAY TURN OUT TO BE TOO LOW TO BE A SIGNIFICANT IMPACT.

CONTINUED THE TREND OF RAISING MEX TEMPERATURE GUIDANCE FOR HIGHS
AND LOWS SUNDAY THROUGH NEXT WEDNESDAY (ALTHOUGH NOT AS MUCH AS
YESTERDAY SINCE MEX NUMBERS ARE NOW CLOSER TO MORE REASONABLE
ENSEMBLE MOS MEANS). PEAK OF THE HEAT WAVE SHOULD BE EITHER SUNDAY
OR MONDAY WHEN MANY NORTHWEST LOCATIONS WILL LIKELY HIT THE CENTURY
MARK. THERE IS MORE CONFIDENCE NOW THAT WIDESPREAD 100S WONT BE
SEEN IN OUR REGION SINCE THE BRUNT OF THE RIDGE SHOULD REMAIN AT
LEAST A LITTLE NORTH AND ENOUGH LOW LEVEL MOISTURE AND CLOUD COVER
WILL BE AROUND SOUTHERN ZONES TO LIMIT MAXIMUM HEATING. STILL THINK
THAT HEAT ADVISORY CRITERIA (HEAT INDICES TO 105 DEGREES) WILL BE
MET IN MANY SPOTS SUNDAY...AND AT LEAST NORTH OF THE I-20 CORRIDOR
MONDAY AND TUESDAY. WILL CONTINUE TO MENTION IN THE HWO.

AFTER ALTERING 00Z MEX GUIDANCE IN MENTIONED DIRECTIONS THROUGH
WEDNESDAY FOR TEMPS (AND THROUGH TUESDAY FOR POPS)...MEX GUIDANCE
FOR TEMPS AND POPS WAS ACCEPTED AFTER THESE POINTS AND THROUGH
FRIDAY. /BB/

&&

.AVIATION...WILL SEE AREAS OF IFR CIGS ACROSS THE AREA DURING THE
EARLY MORNING WITH CIGS OCCASIONALLY BELOW 500 FEET. THESE WILL LIFT
SHORTLY AFTER SUNRISE FOR GENERALLY VFR CONDITIONS BY NOON WITH MOST
CIGS FROM 4-6K. ISOLATED SHOWERS AND TSTMS WILL BE POSSIBLE DURING
THE MORNING....INCREASING IN COVERAGE DURING THE AFTERNOON. WILL SEE
LOCAL IFR CIGS/VSBYS IN HEAVIER RAINFALL WITH TSTMS. /03/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       91  72  98  75 /  63  15  23  10
MERIDIAN      89  71  96  73 /  54  14  27  10
VICKSBURG     92  75  99  75 /  63  14  18  14
HATTIESBURG   88  73  96  75 /  77  33  34  13
NATCHEZ       90  74  95  74 /  68  22  23  15
GREENVILLE    93  74 100  75 /  39   4  13  13
GREENWOOD     92  73  99  75 /  37   4  13  13

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

03/50
Hazardous weather outlook, Aug 1, 5:50 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
550 AM CDT FRI AUG 1 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
020930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
550 AM CDT FRI AUG 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY.
STRONGER STORMS WILL HAVE THE POTENTIAL FOR WIND GUSTS UP TO 60 MPH
AND TORRENTIAL DOWNPOURS. WATER MAY POND ON ROADWAYS...UNDERPASSES
AND IN LOW LYING AREAS IN SLOW MOVING STORMS. THE BEST POTENTIAL FOR
ISOLATED SEVERE WILL OCCUR OVER AREAS ALONG AND NORTH OF INTERSTATE
20 BUT CAN NOT BE RULED OUT IN THE SOUTH.

DEEP MOISTURE CONTINUES OVER THE ARKLAMISS. A WEAK WEATHER
DISTURBANCE THAT WILL DROP TO THE SOUTH OVER THE AREA TODAY WILL
PROVIDE A FOCUS FOR THE DEVELOPMENT OF STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HOTTER CONDITIONS RETURN SATURDAY. TEMPERATURES WILL PEAK BETWEEN 95
AND 100 AND HEAT INDEX VALUES WILL EXCEED 105 DEGREES AT MANY
LOCATIONS. OVERNIGHT LOWS WILL BE IN THE LOWER AND MID 70S. A HEAT
ADVISORY MAY BE NEEDED FOR PORTIONS OF THE ARKLAMISS SATURDAY.

AS TEMPERATURES INCREASE...THE AIR MASS WILL BECOME MORE
UNSTABLE. RAIN CHANCES WILL BE SMALLER TOMORROW AS HIGH PRESSURE
BEGINS TO BUILD INTO THE AREA. HOWEVER STORMS THAT DEVELOP WILL HAVE
THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WIND AND LARGE HAIL
POSSIBLE.

THE HEAT WILL CONTINUE THROUGH EARLY NEXT WEEK. ALTHOUGH WIDESPREAD
100 DEGREE READINGS WERE NOT ANTICIPATED...THE COMBINATION OF HEAT
AND HUMIDITY MAY CAUSE HEAT INDEX VALUES TO PEAK NEAR OR ABOVE 105
DEGREES EACH AFTERNOON FROM SUNDAY THROUGH TUESDAY. IN ADDITION...
OVERNIGHT LOWS WILL BE IN THE MID AND UPPER 70S. HEAT ADVISORIES MAY
BE NEEDED FOR PORTIONS OF THE REGION EARLY NEXT WEEK...ESPECIALLY
ALONG AND NORTH OF THE INTERSTATE TWENTY CORRIDOR.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03/50

In the hours before

Special weather statement, Aug 1, 7:18 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
718 AM CDT FRI AUG 1 2008

MSZ035-036-042-011250-
HOLMES MS-HUMPHREYS MS-YAZOO MS-
718 AM CDT FRI AUG 1 2008

...STRONG THUNDERSTORM OVER SOUTHEASTERN HUMPHREYS COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN AND PEA
SIZE HAIL WAS LOCATED 3 MILES WEST OF THORNTON AT 718 AM
CDT...MOVING SOUTH AT 10 MPH. THIS WILL CAUSE SIGNIFICANT PONDING OF
WATER ON THE ROADS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM.

PEOPLE IN NORTH CENTRAL YAZOO...SOUTHEASTERN HUMPHREYS...AND WEST
CENTRAL HOLMES COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

DH
Special weather statement, Aug 1, 8:20 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
820 AM CDT FRI AUG 1 2008

MSZ042-043-048-011415-
HINDS MS-MADISON MS-YAZOO MS-
820 AM CDT FRI AUG 1 2008

...STRONG THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINS FROM UTICA TO
YAZOO CITY...

A COMPLEX OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
RAINFALL OF UP TO 2 INCHES PER HOUR WAS LOCATED FROM JUST WEST OF
UTICA TO NEAR YAZOO CITY AT 817 AM CDT...MOVING SOUTH AT 13 MPH.

VERY HEAVY RAINS WILL LIKELY PRODUCE PONDING OF WATER ON ROADS...
ESPECIALLY ALONG HIGHWAY 49 FROM YAZOO CITY TO FLORA THROUGH 9 AM.
THESE STORMS WILL ALSO  PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING
ACROSS SOUTHERN YAZOO...WESTERN MADISON AND WESTERN HINDS COUNTIES.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL YAZOO...WEST CENTRAL MADISON AND HINDS COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

40
Special weather statement, Aug 1, 9:22 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
922 AM CDT FRI AUG 1 2008

MSZ043-048-049-011515-
HINDS MS-RANKIN MS-MADISON MS-
922 AM CDT FRI AUG 1 2008

A CLUSTER OF STRONG THUNDERSTORMS WAS PRODUCING VERY HEAVY RAINFALL.
THE HEAVIER RAIN WAS LOCATED OVER BROWNSVILLE AND MOVING SOUTH AT 10
MPH. RAINFALL RATES WERE AVERAGING 1 TO 2 INCHES PER HOUR...WITH
ISOLATE HIGHER AMOUNTS. HEAVY DOWNPOURS WILL CAUSE WATER TO COLLECT
ON ROADWAYS AND OTHER LOW LYING AREAS. POOR DRAINAGE MAY LEAD TO
TEMPORARY MINOR STREET FLOODING AROUND THE JACKSON METRO AREA.

PEOPLE IN SOUTHERN MADISON...WESTERN RANKIN AND HINDS COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

7

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:25 PM CDTSevere Thunderstorm WarningJANLowndes30 min
Aug 1, 7:46 AM CDTFlash Flood WarningJANHolmes, Humphreys119 min
Aug 1, 2:37 PM CDTExcessive Heat WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more47 hr
Aug 1, 4:07 PM CDTFlash Flood WarningJANForrest, Lamar49 min

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.